MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-20-3D-SS
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the axium prime implant coil was returned without the introducer sheath.No bends or kinks were found with the axium pushwire.The implant coil was found to be broken and not returned.No other anomalies were observed.The axium prime coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was unable to be confirmed as the implant coil was found to be broken and not returned.There was no reported issue pushing the axium prime coil out from within the introducer sheath.Therefore, it is possible the axium coil became damaged upon removal from within the introducer sheath or during reported resistance; however, the root cause could not be determined.The model and lot numbers were not provided for the microcatheter; therefore, any contributing factors could not be assessed.Based on the device analysis and reported information, the customer¿s report of ¿resistance/failure to resheath¿ was unable to be confirmed as the implant coil was found to be broken and not returned.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium prime coil became stretched.The patient was undergoing treatment for a ruptured, saccular vertebral aneurysm.The patient's blood flow and vessel tortuosity were normal.It was reported that the fourth 4th coil the doctor tried to insert was not proper, so they wanted to reposition.They retrieved the coil to insert again, but that coil didn't go back while they pulled the pushwire.At that time the doctor thought the coil had auto detached, so they decide to pull it out of the patient.Finally the coil was able to go out from the patient, at which time it was seen to be stretched very long.There had been no friction or difficulty during testing or delivery.A continuous flush had been administered.The coil had been repositioned 1-2 times.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a non-medtronic guide catheter and microcatheter.Additional information received that the cause of the event was not determined.The doctor was concerned how much the power limit to push or pull coil to avoid this issue.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21108259
Report Number9617601-2025-00044
Device Sequence Number8067916
Product Code KRD
UDI-Device Identifier00847536038301
UDI-Public00847536038301
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Model NumberAPB-6-20-3D-SS
Device Catalogue NumberAPB-6-20-3D-SS
Device Lot Number223652565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown